MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BASIC KIT 20G X 8 CM WITH GUARDIVA; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAY

BARD ACCESS SYSTEMS BASIC KIT 20G X 8 CM WITH GUARDIVA; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAY
Model Number N/A
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of rees1400 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported the safety of the needle got stuck in the stopper, left tip of needle exposed.Additional information received 7/29/2020: picc was placed in the left basilic.The safety got stuck in the tip reservoir when the needle was withdrawn, leaving an exposed sharp/tip of the needle.There was no harm to the patient, but an increased risk to the user.The midline was placed otherwise fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of safety mechanism failure was confirmed; however, the root cause was not identified.The product returned for evaluation was one 20ga x 8cm powerglide pro midline catheter assembly safety cannister.The cannister was received completely detached from the needle shaft.The remaining assembly, including the needle shaft was not returned for evaluation.The detached safety cannister was full of blood residue.Following disassembly of the safety, inspection of the red o-ring ring revealed a complete break.Microscopic inspection of the ring confirmed a complete break.The fracture surface was sharply defined and exhibited a granular fracture surface.Inspection of the binding clip revealed it to appear well-formed.The edge-breaking appeared complete throughout the interface region with the ring.While the safety mechanism was confirmed to be detached from the needle shaft, it could not be determined if the safety failed because the ring was already damaged or if the ring was damaged during the same event that caused the safety to become detached.Consequently this complaint is confirmed as ¿cause unknown¿ at this time.Potential contributing factors include excessive force during safety activation and retention ring damage during safety mechanism assembly.A lot history review (lhr) of rees1400 showed no other similar product complaint(s) from this lot number.

Brand Name
BASIC KIT 20G X 8 CM WITH GUARDIVA
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAY
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10405315
Report Number3006260740-2020-02936
Device Sequence Number2991909
Product Code FOZ
UDI-Device Identifier00801741140471
UDI-Public(01)00801741140471
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberN/A
Device Catalogue NumberF120087T
Device Lot NumberREES1400
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2020
Event Location Hospital
Initial Date Received by Manufacturer 07/24/2020
Supplement Date Received by Manufacturer09/28/2020
Initial Report FDA Received Date08/13/2020
Supplement Report FDA Received Date10/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR